Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

For four years I used antibiotics and creams prescribed by my dermatologist. Not a single medicine made any difference whatsoever. The only change was that my acne slowly just got worse and worse for 5 years. The last antibiotic I remember taking was minocycline which did nothing. Every medication I took as prescribed and I rarely missed a single day.

Eventually my doctor told me he could give me a stronger antibiotic or I could start taking Accutane. I chose to take Accutane because I knew it actually worked. I started at 40mg a day for the first month and I didn't notice any changes...not even an initial breakout or anything but dryness. My dosage changed to 60mg a day for the next three months. My face, and only my face, improved drastically around the fourth and fifth month. At the end of the fifth month I was ready to be done with Accutane and all the side effects. My doctor told me 1-2 more months and I could be done, and he also said he could not increase my dosage any higher than 60mg a day because I only weigh about 61 grams. I picked up my medicine from the pharmacy and it was 80mg per day. I didn't understand why it was increased, but I was glad and I thought that now it'd end sooner. I did the 2 months on 80mg and now my doctor told me 3 more, but then he's cutting me off. It's been six months and now I'm supposed to do nine now.

There is only acne on my back now and it's improved a lot while I've been on 80mg but I just don't know how I can go three more months. My parents tell me that I'm just going to be a quitter if I give up now, but I don't know what else to do.

My face is always so dry that I must apply lotion (I use aquaphor) every morning and night. I look normal if I do this but if I miss one morning or night it's bad for the next day or two. My arms also get dry all the time. I also got some condition called eczema on my arms which looks like a really bad allergic reaction for about a week before it goes away, but it has come back two other times. I also have another type of eczema on my feet between my toes and it gets extremely dry and itchy. My skin overall just seems to be so much more sensitive. I have so many little cuts and scrapes on my arms and hands and I don't know how they even get there. I get blisters from things I used to do regularly like sweeping/moping, kayaking, and canoeing. I burned my arm on my oven and it hasn't healed for a week now and when taking a bandage off my arm I actually ripped the top layer of skin off my arm where there was not even an injury. My eyes are always dry and without eye drops I look like I'm stoned or just got done crying. When I wake up I can't even see anything because they are so dry...I have blink rapidly for about a minute before I can see out of them. I am tired regardless of how much I sleep; no matter what, I wake up tired. And no matter how tired I may be, I can't ever fall asleep without laying there for over an hour. I get tired just standing and always feel the need to sit down. I don't eat as much as I used to because I just don't feel hungry. I've had joint pain since the second month and I lie to my doctor when he asks if it has continued because he said he would lower my dosage and extend the time on the medicine.

I don't want to have to deal with this any longer, I just want myself back. What are the consequences of discontinuing now? And is it wrong for me to quit this far into it? What do I do?

Link to comment
Share on other sites

I think if you're not comfortable continuing then you should stop. You've already met your cumulative dosage regardless. Your course seems a bit extended anyway. Besides, if you bacne doesn't bother you much and your face is clear, you may as well stop.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×